MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42965
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was not patent due to a large tear noted in the side of the cassette housing chamber.Therefore all further testing was precluded.The instructions for use that accompany the device caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ it is also suggested that the valve be placed in a surgically created loose subgaleal pocket.This allows gentle placement of the valve and minimizes handling with surgical tools.Proteinaceous debris was observed within the interior and exterior of the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was ripped intraoperatively.According to the report, another device was used to complete the procedure.

Brand Name
STRATAMR VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6126428
Report Number2021898-2016-00438
Device Sequence Number10940350
Product Code JXG
UDI-Device Identifier00643169692701
UDI-Public00643169692701
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number42965
Device Lot NumberE12950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1